Dense Fog, Henderson
- When
- November 2, 7:00 PM CST to November 3, 7:00 AM CST
- Where
- Henderson forecast zone
- Reported by
- AWOS
- Coordinates
- 37.796, -87.573 (the zone’s center; the record gives no point)
A lingering ridge of surface high pressure over the Ohio Valley provided favorable conditions for dense fog. Visibility was one-quarter mile or less over a widespread area, except in and near Owensboro.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A lingering ridge of surface high pressure over the Ohio Valley provided favorable conditions for dense fog. Visibility was one-quarter mile or less over a widespread area, except in and near Owensboro.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 2, 4:58 PM CST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Paducah KY 458 PM CST MON NOV 2 2015 .UPDATE... Issued at 457 PM CST MON NOV 2 2015 Updated Aviation section for 00Z TAF Issuance. && .SHORT TERM...(This evening through Wednesday) Issued at 114 PM CST MON NOV 2 2015 Good confidence in the short term. Abundant moisture over the area kept most locations cloudy today. The clouds were clearing from the east and west as the low November sun angle struggles to mix out the moisture in the lower atmosphere. Even though it did mix out half or more of the forecast area...dew points indicate the moist air is still in place over the region. For that reason brought fog back into the forecast for overnight with widespread one mile visibility expected. Also expect a repeat of the cloud cover hanging in Tuesday but not as persistant as today. High pressure is expected to control the weather through mid week. Each day should see a little less fog and cloud cover until the next system gets here in the extended. Temperatures however will slowly warm through the short term and be very comfortable for this time of year with highs in the 70s and lows in the 50s. .LONG TERM...(Wednesday night through Monday) Issued at 114 PM CST MON NOV 2 2015 Models are in decent agreement with only a few timing differences during the extended period and a blend was used. Southerly winds will bring increasing moisture to the region starting Thursday afternoon. As a cold front approaches late in the day, showers will move into western portions of the forecast area before 00z Friday. These showers, and isolated areas of thunder, will spread east Thursday night. The cold front will pass by Friday morning and precipitation should gradually come to an end through the day Friday. Have wavered over Friday night with neighbors wanting to linger precip into Friday night but models are consistent in pushing drier air in after 00z Saturday and have decided to leave it dry. Cool high pressure should take over for the weekend. Have gone with a blend for temps through the period with highs in the middle 70s Thursday gradually giving way to highs in the middle 50s Sunday. Temps should rebound a few degrees by next Monday. Lows will be coolest Saturday and Sunday nights dipping down into the middle and upper 30s. && .AVIATION... Issued at 457 PM CST MON NOV 2 2015 MVFR Cigs will scatter occasionally overnight, but low clouds/vsbys may develop again, similar to last night, so restrictions are in place particularly late tonight. Tmrw will see slow improvement to MVFR cigs/VFR vsbys. && .PAH Watches/Warnings/Advisories... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1121 AM CST MON NOV 2 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1121 AM CST MON NOV 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT INTO EARLY FRIDAY. A FEW STORMS MAY BE STRONG...WITH LOCALLY HEAVY RAIN ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
21 dense fog. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, November 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606810, 606811, 606812, 606813, 606814, 606816, 606817, 606818, 606819, 606820, 606821, 606822, 606823, 606824, 606825, 606804, 606805, 606806, 606807, 606808, 606809.